Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS Paducah, KY

June 6, 2013Muhlenberg County, Kentucky

NWS Paducah, KY issued this flash flood warning at Jun 6, 2013, 1:19 AM CDT for Muhlenberg County, Kentucky. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2013, 1:19 AM CDT (06:19 UTC)
Expired
Jun 6, 2013, 8:15 AM CDT
In force
7 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Muhlenberg County, KY

The radar

The Ft Campbell radar (KHPX), 55 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 11:22 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 5, 11:22 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1122 PM CDT WED JUN 5 2013

.UPDATE...
ISSUED AT 1118 PM CDT WED JUN 5 2013

AVIATION UPDATE.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 102 PM CDT WED JUN 5 2013

MCV/ATTENDANT FRONT OVER WRN MO WILL CONTINUE SLOW MIGRATION
EASTWARD TODAY. QUASI WARM FRONT TO OUR SOUTH WILL CONTINUE SLOW
WOBBLE NORTHWARD AT SAME TIME. SETUP BY MIDNIGHT TONIGHT WILL BE
INTERACTION OF THESE TWO SYSTEMS...WITH PCPN CHANCES INCREASING
THRU THAT TIME/WET WEATHER SETTING IN AND LASTING OVERNIGHT. AFTER
A BRIEF REPRIEVE TMRW...THE STILL LINGERING/MORPHED QUASI-
STATIONARY BOUNDARY SITUATED SOMEWHERE ALONG LOWER OHIO RIVER
VALLEY WILL SERVE AS FOCUSING MECHANISM FOR DIURNALLY DESTABILIZED
STORM CHANCES. AS UPPER ENERGY SWINGS IN AGAIN...AIDING
UPLIFT/ADDITIONAL ROUND OF SHOWERS/STORMS POSSIBLE TMRW PM/EVENING
INTO THE OVERNIGHT HOURS. THESE TWO ROUNDS OF PCPN WILL BE ACTING
UPON GFS FORECAST SOUNDINGS OF UPWARDS TO 1.75" PW'S...OR 99TH
PERCENTILE FOR THIS TIME OF YEAR. DESPITE OVERALL MODEL TRENDING
DOWNWARD FROM PREVIOUS RUN...WILL CONTINUE TO OUTLOOK/HIGHLIGHT
THE RISK FOR TRAINING ECHOES/PRODUCING LOCALLY HIGHER THAN
FORECAST QPF OF 1-2" WHICH MAY CAUSE SOME LOCALIZED FLOODING.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 102 PM CDT WED JUN 5 2013

HIGH PRESSURE WILL HOLD IN PLACE SATURDAY RESULTING IN A DRY
FORECAST FOR THE FIRST PART OF THE WEEKEND...WHILE A WARM FRONT WILL LIFT
NORTHWARD INTO THE HEARTLAND SUNDAY. THIS WILL COMBINE WITH SOME MINOR
PERTURBATIONS IN THE NORTHWEST FLOW ALOFT...BRINGING SEVERAL
CHANCES OF RAIN TO THE AREA FROM LATE WEEKEND...WELL INTO THE
UPCOMING WORK WEEK. SUNDAY ITSELF MAY REMAIN DRY BUT MODELS AGREE
BY SUNDAY NIGHT WE WILL SEE OUR BEST CHC OF RAIN IN THE EXTENDED.

HIGH PRESSURE WILL REMAIN OVER THE CENTRAL PLAINS NEXT WEEK WHILE
THE STALLED FRONT MEANDERS TO/FRO OVER THE AREA. LATE IN THE WORK
WEEK (DAYS 8 AND 9) THE UPPER LEVEL HIGH OVER THE PLAINS BUILDS EAST
FORCING THE RAIN EAST AND OUT OF THE AREA. AT LEAST ACCORDING TO
THE 00Z WED ECMWF/WITH SOME SUPPORT FROM THE ZERO AND 6Z WED GFS
RUNS. WILL MONITOR 12Z RUNS CLOSELY BUT FOR NOW IT LOOKS LIKE A
WET EXTENDED...WITH A HINT TOWARD INITIATING A DRY FORECAST DAY
8 AND 9 POTENTIALLY.

&&

.AVIATION...
ISSUED AT 1118 PM CDT WED JUN 5 2013

LINGERING CONVECTION AT KPAH...DECREASING AT KCGI...AND MORE
LIMITED COVERAGE AT KOWB AND KEVV EARLY ON. MODELS STILL
SUGGESTIVE OF LOWERING CIGS TOWARD DAYBREAK...THEN IMPROVEMENT
THROUGH THE MORNING AS WINDS TURN NW. CHANCE OF CONVECTION SEEMS
TO BE LOWER THAN PREVIOUSLY FORECAST FOR TOMORROW. NOTHING IN THE
TAFS AT THIS TIME.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jun 5, 1:17 PM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
117 PM CDT WED JUN 5 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
117 PM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM CHANCES WILL INCREASE INTO THE EVENING AND OVERNIGHT
HOURS. LOCALLY HEAVY OR REPEAT HEAVY RAINS MAY PRODUCE THE PRIMARY
LOCALIZED FLOODING HAZARD. OTHERWISE ISOLATED GUSTS OF DAMAGING
WIND IS A POSSIBILITY IF SEVERE WEATHER WERE TO OCCUR...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

SIGNIFICANT FLOODING CONTINUES ON AREA RIVERS...INCLUDING MAJOR
RIVER FLOODING ON PORTIONS OF THE MISSISSIPPI RIVER. REFER TO THE
WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONTINUED THUNDERSTORM AND HEAVY RAIN CHANCES LINGER THROUGH
FRIDAY MORNING...WITH PERHAPS THE BEST CHANCE OF PRIMARY HAZARD
LOCALIZED FLOODING THURSDAY AFTERNOON AND EVENING. SIMILARLY
ISOLATED DAMAGING WINDS ARE POSSIBLE IF A SEVERE STORM OCCURS BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

SIGNIFICANT FLOODING CONTINUES ON AREA RIVERS...INCLUDING MAJOR
RIVER FLOODING ON PORTIONS OF THE MISSISSIPPI RIVER. REFER TO THE
WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF RAINFALL AND WEATHER WITH STORMS ARE ENCOURAGED.

In the hours before

Special weather statement, Jun 5, 9:00 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
900 PM CDT WED JUN 5 2013

MOZ100-109-110-060245-
BUTLER MO-STODDARD MO-WAYNE MO-
900 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...CENTRAL
STODDARD AND NORTHERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 945
PM CDT...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE WAPPAPELLO STATE PARK...MOVING EAST AT
25 MPH.

WIND GUSTS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  LAKE WAPPAPELLO STATE PARK...BLOOMFIELD...SHOOK...WAPPAPELLO AND
  PUXICO.
Special weather statement, Jun 5, 10:02 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1002 PM CDT WED JUN 5 2013

KYZ001>006-008-009-011>013-016-017-021-022-MOZ110>112-114-060500-
FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-MARSHALL-
CALLOWAY-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN-MUHLENBERG-TODD-
STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...BENTON...MURRAY...EDDYVILLE...
CADIZ...PRINCETON...MADISONVILLE...HOPKINSVILLE...GREENVILLE...
ELKTON...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1002 PM CDT WED JUN 5 2013

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE EAST AT 25 MPH
ACROSS PORTIONS OF SOUTHEAST MISSOURI AND WEST KENTUCKY THROUGH
MIDNIGHT. MOST OF THE ACTIVITY WILL BE SOUTH OF A LINE FROM
BLOOMFIELD MISSOURI TO PADUCAH AND MADISONVILLE IN WEST KENTUCKY.
SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS 30 TO 45...
SMALL HAIL AND LOCALLY HEAVY RAINFALL.
Local storm report, Jun 6, 1:14 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
114 AM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLOOD            DRAKESBORO              37.22N 87.05W
06/06/2013                   MUHLENBERG         KY   EMERGENCY MNGR

            HWY 431 IN THE DRAKESBORO AREA HAS 4 INCHES OF WATER DUE
            TO HEAVY RAINFALL. THE WATER SPANS 60 FEET ALONG THE HWY.
            ONE TREE FELL DUE TO SATURATED GROUND.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:29 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Wayne46 min

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.